With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I'm almost 4 weeks post-op from a LAVH/BSO, and feeling very good. I've been taking estradiol 2 mg. once a day since the surgery, and having dull headaches, warm flashes, and disturbed sleep with it. I tried skipping the estrogen yesterday just to see what would happen -- I had no headache, no warm flashes, and slept through the night! How should I interpret this? Does it mean my estrogen dose is too high? Or should I be balancing it with progesterone? I'll see my Dr. this Friday, and so will discuss it with her of course, but want to gather all the informatio I can beforehand.
Many thanks for being there. I've appreciated the support and information I've found on this site.
A few things are possible. First off at 4 weeks post op you probably still have some circulating hormones left over. Your hormones do not leave your body immediately with your ovaries. If you have more padding this process can take longer, as estrogen is stored in our fat cells. Usually by 6-8 weeks you are pretty much done with that process...but I am sure it varies greatly. The 2 mg of estradiol might be too much for you at this time, and or you might need to add some progesterone. It does seem that most of us feel best when we add progesterone to our mix. Incidentally did not notice the lack of progesterone until several months later so perhaps I was storing it somehow. At any rate your experiment with the estradiol is a good clue to mention to your doctor. Also keep in mind that the hot flashes are not necessarily a sign of low estrogen but more a sign of fluctuating hormone levels. The more steady your hormones are the less hot flashes you will have. You might also want to consider discussing the use of a patch with your doctor. Please come back if you have more questions.
My surgery was the same day as yours, and right now I only
have .5 mg of estradiol in a weekly patch. So far so good! I haven't had any problems with headaches or night sweats. I don't know much about the hormones, and am assuming my needs might change as time goes by, but possibly your dose is too high. I am heavy, so Becky might be right that I am still storing estrogen, but I am hoping for the best..for myself and now for you!
Take care and let me know how things turn out. I am always looking for more information.
Thank you so much for your replies. I just came from my 4-week post op checkup and am happy to say that my Dr. listened/talked with me for a long time and agreed that I will probably do well on a lower dose of estrogen. She reduced my dose to .5 mg per day and will add progesterone later if she thinks it's needed. (I may try the progesterone cream on my own in the meantime.)
I appreciate having this forum as a sounding board. Between y'all and my Dr., I feel as if I'm getting the best advice available.
I just wanted to add that you might want to work your way down to .5mg. Maybe take a week to slowly lower your estrogen..I found that whenever I would just lower it right away, I wouldn't feel so hot! Just a little something that helped me out. Good Luck! Kristy